Thunderstorm Wind, Bossier
- When
- August 22, 4:22 PM CST
- Where
- Bossier County, 3.75 mi ESE of Willow Chute
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.650, -93.690
A large tree was downed on Deen Point Road.
An isolated severe thunderstorm developed across northern Bossier parish and tracked southward across eastern portion of Shreveport into Bossier City. Several trees were downed, including one on a home and one on a car, with large hail also being reported from the storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An isolated severe thunderstorm developed across northern Bossier parish and tracked southward across eastern portion of Shreveport into Bossier City. Several trees were downed, including one on a home and one on a car, with large hail also being reported from the storm. The storms developed during the late afternoon into early evening with a very moist and unstable airmass in place. The storms were diurnally driven and dissipated after sunset.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 2:21 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 321 PM CDT FRI AUG 22 2008 .DISCUSSION... OLD UPPER TROUGH WHICH HAS BEEN LINGERING OVER THE AREA FOR THE PAST FEW DAYS IS LIFTING NORTHEAST...WHICH WILL LEAVE THE FORECAST AREA BETWEEN HIGH PRESSURE SYSTEMS FOR THE NEXT FEW DAYS. RAIN CHANCES WILL LINGER...HOWEVER AS THE TROPICAL SYSTEM TO THE SOUTHEAST APPROACHES...THE AREA MAY GO UNDER GO SOME SUBSIDENCE IN THE LEFT FRONT QUADRANT. THIS SOMEWHAT NOTICEABLE TODAY OVER ALABAMA AND MISSISSIPPI. WILL LOWER POPS ACROSS THE CWA...BUT NOT REMOVE FROM FORECAST. AS FAY MOVES INTO MISSISSIPPI...EXPECT SURFACE WINDS TO INCREASE FROM THE NORTH...ESPECIALLY EASTERN ZONES. AT THIS TIME... HOPING 10 TO 15 KTS WILL SUFFICE...UNLESS THE STORM MOVES CLOSER TO THE AREA BEFORE TURNING NORTH...AS THE NAM SUGGESTS. FOR EARLY NEXT WEEK...EXPECT THE RIDGE OVER THE WESTERN STATES TO AMPLIFY WITH FAY REMNANTS TO EJECT NORTHEAST...MAYBE AS EARLY AS TUESDAY. HOWEVER...ALL MODELS HANDLE THIS DIFFERENT...SO CONFIDENCE AFTER SUNDAY RATHER LOW. WILL CONTINUE WITH LOW RAIN CHANCES DURING THE MIDDLE OF THE WEEK BUT CONVECTION SHOULD RETURN BY LATE WEEK AS A DEEPER WAVE MOVES INTO THE SOUTHERN PLAINS BY THURSDAY. HIGH TEMPERATURES SHOULD REMAIN IN THE UPPER 80S TO LOWER 90S FOR MUCH OF THE AREA WITH CLOUDS AND RAIN AROUND...WITH TEMPS WARMING TO THE MID 90S AFTER FAY DEPARTS. && .AVIATION... AFTERNOON RADAR SHOWS WIDELY SCATTERED TSRA ACROSS PARTS OF NORTHERN LA AND SOUTHERN AR. ELD BRIEFLY WENT DOWN TO LIFR CONDITIONS AS A +TSRA PASSED THROUGH ITS TERMINAL. MORE TSRA ACTIVITY IS POSSIBLE OVER THE NEXT COUPLE OF HOURS...WITH AR AND LA TERMINALS HAVING THE BEST PROBABILITY OF SEEING TSRA THIS AFTERNOON. AMENDMENTS FOR TEMPO TSRA WILL BE DONE AS NEEDED. EXPECT LOCALLY REDUCED CIGS/VSBYS WITH WIND GUSTS TO 25KTS IN AND NEAR TSRA. TSRA ACTIVITY SHOULD DISSIPATE WITH SUNSET...AND VFR CONDITIONS ARE EXPECTED THROUGHOUT THE NIGHTTIME HOURS. HOWEVER PATCHY FOG DEVELOPMENT WILL BE POSSIBLE AT ALL TERMINALS AFTER 06Z AS GROUNDS ARE STILL MOIST. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 92 72 93 72 / 20 30 20 20 20 MLU 71 91 70 90 71 / 20 50 20 40 30 DEQ 69 93 69 95 70 / 20 20 20 20 10 TXK 71 92 71 94 71 / 20 20 20 20 10 ELD 70 90 71 91 70 / 20 30 20 20 30 TYR 71 92 72 94 72 / 20 20 20 20 10 GGG 71 92 71 94 71 / 20 30 20 20 10 LFK 71 92 71 93 71 / 20 30 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI AUG 22 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE FOUR STATE REGION TODAY AND INTO TONIGHT AS ABUNDANT MOISTURE COMBINES WITH AN UNSTABLE ATMOSPHERE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED WIND GUSTS TO 30 TO 35 MPH...DEADLY LIGHTNING...AND LOCALLY HEAVY RAINFALL. AMOUNTS OF ONE TO TWO INCHES MAY OCCUR IN A SHORT TIME..RESULTING IN PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... TROPICAL SYSTEM FAY OR THE REMNANTS WILL BE PRODUCING SCATTERED THUNDERSTORMS OVER THE EASTERN PORTION OF THE AREA...WHILE AN UPPER LEVEL SHEAR AXIS WILL CONTRIBUTE TO ISOLATED THUNDERSTORMS ELSEWHERE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT FRI AUG 22 2008
ARZ073-222000-
UNION-
205 PM CDT FRI AUG 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 300 PM CDT FOR THE FOLLOWING COUNTY
IN SOUTH CENTRAL ARKANSAS
UNION
INCLUDING THE FOLLOWING LOCATIONS
CALION...EL DORADO...HUTTIG...JUNCTION CITY...NORPHLET...
SMACKOVER AND STRONG
AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF JUNCTION CITY...MOVING EAST AT
11 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3301 9224 3302 9298 3321 9297 3340 9274
3337 9265 3338 9256 3333 9251 3333 9245
3328 9242 3330 9233 3327 9230 3327 9222
3321 9220 3322 9217 3317 9215 3316 9209
3310 9212 3302 9206
TIME...MOT...LOC 1905Z 270DEG 9KT 3309 9292
ELEVENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT FRI AUG 22 2008
ARZ071-072-LAZ002-222100-
BOSSIER-COLUMBIA-LAFAYETTE-
305 PM CDT FRI AUG 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 400 PM CDT FOR THE FOLLOWING
COUNTIES AND PARISHES
IN SOUTHWEST ARKANSAS
COLUMBIA AND LAFAYETTE
IN NORTHWEST LOUISIANA
BOSSIER
INCLUDING THE FOLLOWING LOCATIONS
BRADLEY...BUCKNER...EMERSON...LEWISVILLE...MAGNOLIA...MCNEIL...
STAMPS...TAYLOR AND WALDO
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM MAGNOLIA...TO TAYLOR...TO
CANALE...MOVING NORTHEAST AT 19 MPH.
SMALL HAIL...AND WIND GUSTS NEAR 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3302 9299 3302 9376 3306 9385 3314 9385
3313 9382 3316 9381 3316 9373 3317 9375
3322 9371 3327 9372 3333 9366 3333 9369
3338 9367 3344 9375 3349 9371 3348 9350
3345 9341 3346 9311 3338 9311 3337 9297
TIME...MOT...LOC 2005Z 239DEG 17KT 3315 9353
12SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT FRI AUG 22 2008
LAZ003-004-222100-
CLAIBORNE-WEBSTER-
322 PM CDT FRI AUG 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 400 PM CDT FOR THE FOLLOWING
PARISHES
IN NORTHWEST LOUISIANA
WEBSTER AND CLAIBORNE
INCLUDING THE FOLLOWING LOCATIONS
HAYNESVILLE
AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF CULLEN...OR 10 MILES EAST OF
SPRINGHILL...MOVING EAST AT 12 MPH.
DIME SIZE HAIL...AND GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.
LAT...LON 3302 9298 3287 9297 3288 9341 3302 9344
TIME...MOT...LOC 2022Z 262DEG 10KT 3297 9329
12SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT FRI AUG 22 2008
LAZ002-003-222200-
BOSSIER-WEBSTER-
355 PM CDT FRI AUG 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 500 PM CDT FOR THE FOLLOWING
PARISHES
IN NORTHWEST LOUISIANA
BOSSIER AND WEBSTER
INCLUDING THE FOLLOWING LOCATIONS
COTTON VALLEY...CULLEN...SAREPTA AND SPRINGHILL
AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAREPTA...OR 6 MILES SOUTHEAST OF
SPRINGHILL...MOVING EAST AT 13 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED NEAR GRIM...OR ABOUT 5 MILES EAST OF BELLEVUE.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3263 9332 3262 9345 3300 9369 3302 9362
3302 9355 3302 9331 3301 9324 3292 9323
TIME...MOT...LOC 2055Z 248DEG 11KT 3292 9341
12The Shreveport radar (KSHV), 26 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
A large tree was downed on Deen Point Road.
Hail was reported at the courthouse.
A large tree was downed knocking down powerlines on the 1700 block of South View Road.
A measured wind gust of 63 mph was reported at Barksdale Air Force Base in Bossier City, Louisiana.
A large tree was downed on a home in Bossier City, Louisiana. There were 6 people inside the home but no injuries were reported.
A downed tree fell on top of a car in eastern Shreveport off Dalzell Street. No injuries were reported.
A Powerline was downed along Shreveport/Barksdale Highway and Dee Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132023, 132018, 132021, 132025, 132027, 132029, 132017.